Discussions By Condition: Medical Stories

I'm Falling Apart!

Posted In: Medical Stories 1 Replies
  • Posted By: cw7034
  • April 26, 2009
  • 00:36 AM

Back in October I went to the doctor complaining of panic attacks. I was jittery, unable to sleep, emotional, having heart palpitations, shortness of breath, and panic attacks. I'm a 40yo female, and I hadn't had any panic attacks since I was in my 20s, when I was going through a large amount of stress. I was under virtually no stress in the fall, so the panic attacks struck me as kind of strange. In fact, I thought I was losing my mind.

Well if I'd had my labs done in a reasonable amount of time, my doctor would have seen it sooner, but what I had was a very severe iron deficiency anemia. I'd often been told I was borderline anemic, and very unwisely I had been irregular about taking supplements except when pregnant or breastfeeding. My youngest child is 3 now, so it's been quiet a while since I'd been supplementing.

In any case, I took my slow FE, and in a couple of months I felt almost human again. I don't have shortness of breath, palpitations or any of the symptoms I had in the fall. Since that time, I've had many tests to find out the cause of the anemia.

I've had a colonoscopy, upper endoscopy with biopsy checking for celiac disease, and then I had a small-pill endoscopy. All clear. My thyroids have been checked, and those are good too. On Thursday I had a sonogram on my uterus, and the technician did find a growth (no arterial blood flow, just vascular). It's too early for me to know anything about that.

To make things worse, I am getting over what was probably the flu (both my kids had it at the same time). I had no more flu symptoms for a couple of days, and then Friday I broke out in a rash. On my hands there were lots of small raised bumps that were very itchy, and on my back and face it was more rough and patchy. No seeping or scabbing. It just slowly disappeared. Maybe just unrelated poison oak carried in on the cat? Who knows.

In addition, I've been nauseated and uninterested in food for a couple of days.

Then this morning I wake up and one side of my face feels a little strange. It looks completely fine, but I feel a bit like I've been to the dentist and the novocaine is wearing off, if that makes any sense.

Of course I will continue to discuss these things with my primary care doctor, but sometimes it's good to have a fresh brain looking it all over. Maybe another point of view can shed some light. I'm starting to feel a bit like a hypchondriac with all of these weird complaints that seem unrelated. Of course I'd like to just ignore them and go about my business, but I'm listing them all out just in case they actually do complete a picture of whatever could be wrong with me.

If there is any insight you can provide I'd love to hear it so I can bring it up with my doctor on Thursday. Thanks!

Reply Flag this Discussion

1 Replies:

  • If the feeling in the face comes and goes it is probably an allergy, for example due to red wine. The rash may be from liver / intestines not being quite happy - the results of flu can last long. Try to boost your system by eating only simple, healthy foods for a while, and drinking only water (less food and more water). Avoid fats, oils and strong spices for a while. Take a good probiotic. Rest a lot. And think twice before adding strong medicine, it will tax your system even further. Doctors are off antibiotics somewhat but now they prescribe cortizone for the flu, which is insane. Don't overdo the iron.
    Curly Stooge 319 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?